Alert archive / New Jersey / Special Marine Warnings in 2002

Special Marine Warning 69, NWS Philadelphia/Mount Holly

June 6, 2002

NWS Philadelphia/Mount Holly issued this special marine warning at Jun 6, 2002, 7:00 PM EDT. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2002, 7:00 PM EDT (23:00 UTC)
Expired
Jun 6, 2002, 7:45 PM EDT
In force
45 min
Issued by
NWS Philadelphia/Mount Holly
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Jun 6, 4:15 PM EDT, 2 hours 45 minutes earlier.

Area forecast discussion, Jun 6, 4:15 PM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
415 PM EDT THU JUN 6 2002

SURFACE OBS SHOW A COLD FRONT CUTTING THROUGH NJ AND NRN DELMARVA.
TEMPERATURES MAINLY IN THE 60S/70S NORTH OF THE FRONT...80S TO NEAR
90 SOUTH OF IT. WATCH BOX 395 ISSUED A SHORT TIME AGO IN THE WARM
SECTOR. LAPS ANALYSIS SHOWS A -6 TO -7 ACROSS SRN NJ AND THE
DELMARVA. CAPES ARE IN EXCESS OF 2000 J/KG IN THE SAME AREA. KDIX
DOES SHOW SHOWERS/THUNDERSTORMS OVER DELAWARE BAY AND IN OCEAN
COUNTY. NOT EXPECTING MUCH SEVERE IN THIS AREA AS BAY/SEA BREEZES
ARE HELPING TO SOMEWHAT STABILIZE THE AREA. WILL NEED TO WATCH
FURTHER WEST AS THESE BOUNDARIES COLLIDE WITH COLD FRONT OR ALREADY
DEVELOPED CONVECTION.

WILL LEAVE THE FFA UP FOR THE SAME LOCATIONS AS PREVIOUS PACKAGE.
THIS AREA IS MORE STABLE AND THUNDERSTORMS ARE LESS LIKELY...BUT
SLOW MOVING SHOWERS OVER THE SAME AREA ARE LIKELY. AREA OF PRECIP
SHOULD BE ENHANCED WITH THE H3 JET IN A PRIME LOCATION.

CECIL COUNTY MD TO CAMDEN COUNTY NJ HAVE BOTH A FLOOD WATCH AND A
SEVERE THUNDERSTORM WATCH. OCEAN COUNTY IS THE ONLY COUNTY WITH NO
WATCHES.

AS FOR THE MODELS...PREFER THE AVN WITH ITS HEAVIER QPF ACROSS
CENTRAL AND NRN ZONES COMPARED TO THE ETA WHICH TAKES THE HEAVIER
PRECIP FURTHER SOUTH. BOTH THE 06Z AVN FROM EARLIER THIS MORNING AS
WELL AS THE 12Z RUN CORRELATE BETTER WITH RADAR TRENDS. ALTHOUGH THE
AREAL COVERAGE IS CURRENTLY BETTER WITH THE AVN...IT APPEARS IT
MOVES OUT THE PRECIP A BIT TOO FAST OVERNIGHT. WITH THIS IN MIND
WILL KEEP A CHANCE OF SHOWERS IN THE FORECAST FOR TOMORROW MORNING
FOR ABOUT THE SRN HALF OF THE CWA. THIS EVEN A BIT SLOWER THAN THE
SLOWER ETA.

GENERAL QPF AMOUNTS SHOULD RUN IN THE .75 TO 1.50 INCH RANGE. HIGHER
AMOUNTS ARE CERTAINLY POSSIBLE WITH PWS NEAR 2.00 INCHES.

AFTER THE MORNING THREAT OF PRECIP ACROSS THE SOUTH TOMORROW...THE
FORECAST IS DRY FOR QUITE AWHILE. WILL GO PTCLDY TOMORROW AS A NE
FLOW AND REMNANT LOW LEVEL RH GETS TRAPPED UNDER THE INVERSION.
WINDS GO MORE SOUTHERLY ON SATURDAY. PROGS ARE A LITTLE DRYER IN THE
LOW LEVELS AS WELL AND CONVECTIVE TEMPS ARE NOT EXPECTED TO BE MET.
WITH THIS IN MIND WILL GO MOSUNNY.

WILL GO SLIGHTLY LOWER THAN THE ADVERTISED AFTERNOON MOS TEMPS FOR
THE NEXT TWO DAYS.

ON THE MARINE DESK...NO CHANGES FROM THIS MORNING. SMALL CRAFT
ADVISORIES ARE UP FOR THE ENTIRE COAST AND LOWER DELAWARE. THE UPPER
BAY HAS A HEADLINE FOR A POSSIBLE SCA FOR TOMORROW.

FCSTID = 29
MPO   55  69  49  71 / 100   0   0   0
ABE   56  72  50  73 / 100  10   0   0
RDG   56  72  51  74 / 100  10   0   0
PHL   58  72  54  76 / 100  20   0   0
12N   55  69  51  72 / 100   0   0   0
SMQ   56  72  49  74 / 100  10   0   0
TTN   58  70  51  76 / 100  20   0   0
MIV   60  69  52  76 /  90  30   0   0
ACY   62  68  58  74 /  90  30   0   0
ILG   61  71  52  77 / 100  30   0   0
DOV   63  72  55  79 /  90  30   0   0
GED   64  70  55  78 /  90  30   0   0
ESN   64  71  55  78 /  90  30   0   0

.PHI...
DE...FLOOD WATCH THROUGH TONIGHT FOR ZONE DEZ001.
MD...FLOOD WATCH THROUGH TONIGHT FOR ZONE MDZ008.
NJ...FLOOD WATCH THROUGH TONIGHT FOR ZONES
     NJZ001...NJZ007>010...NJZ012>013...NJZ015>019.
PA...FLOOD WATCH THROUGH TONIGHT FOR ZONES
     PAZ054>055...PAZ060>062...PAZ067>071.
MARINE...SMALL CRAFT ADVISORY ENTIRE COAST AND LOWER DELAWARE BAY.

KRUZDLO

In the hours before

Special weather statement, Jun 6, 3:35 PM EDT, 3 hours 25 minutes before
DEZ001>003-MDZ008-012-015-019-020-NJZ016>018-021>025-027-070000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
335 PM EDT THU JUN 6 2002

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 8 PM THIS EVENING...

THE NATIONAL WEATHER SERVICE STORM PREDICTION CENTER HAS ISSUED A
SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT THIS EVENING FOR
DELAWARE...SOUTHERN NEW JERSEY...EASTERN MARYLAND...SOUTHEAST
VIRGINIA...AND THE ADJACENT COASTAL WATERS

A VERY WARM...HUMID...AND UNSTABLE AIRMASS IS IN PLACE OVER THE
REGION...AS A COLD FRONT REMAINS ACROSS CENTRAL NEW JERSEY AND
SOUTHEASTERN PENNSYLVANIA. THUNDERSTORMS HAD DEVELOPED EARLY THIS
AFTERNOON ACROSS CENTRAL MARYLAND AND VIRGINIA...AND THE STORMS WERE
MOVING TOWARD THE NORTHEAST.

THESE STORMS COULD PRODUCE LARGE HAIL...DAMAGING WIND GUSTS TO 70
MPH...AS WELL AS DANGEROUS LIGHTNING.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.  SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES.

KRAUS

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 10:21 PM EDTSpecial Marine WarningPHI54 min
Jun 5, 11:27 PM EDTSpecial Marine WarningPHI63 min
Jun 5, 11:31 PM EDTSpecial Marine WarningPHI59 min
Jun 5, 11:31 PM EDTSpecial Marine WarningPHI59 min
Jun 6, 2:48 AM EDTSevere Thunderstorm WarningPHIGloucester42 min
Jun 6, 2:54 AM EDTSpecial Marine WarningPHI66 min
Jun 6, 3:42 PM EDTSpecial Marine WarningPHI33 min
Jun 6, 4:20 PM EDTSpecial Marine WarningPHI40 min
Jun 6, 4:59 PM EDTSevere Thunderstorm WarningPHICape May61 min
Jun 6, 5:00 PM EDTSpecial Marine WarningPHI60 min
Jun 6, 5:27 PM EDTSevere Thunderstorm WarningPHIOcean48 min
Jun 6, 5:28 PM EDTFlash Flood WarningPHIOcean2 hr
Jun 6, 5:33 PM EDTSpecial Marine WarningPHI42 min
Jun 6, 5:59 PM EDTSevere Thunderstorm WarningPHIAtlantic, Camden, Gloucester46 min
Jun 6, 6:02 PM EDTSpecial Marine WarningPHI58 min
Jun 6, 6:02 PM EDTSpecial Marine WarningPHI58 min
Jun 6, 6:09 PM EDTSpecial Marine WarningPHI51 min
Jun 6, 6:24 PM EDTFlash Flood WarningPHIAtlantic111 min
Jun 6, 6:42 PM EDTSpecial Marine WarningPHI63 min
Jun 6, 6:50 PM EDTSevere Thunderstorm WarningPHICape May40 min
Jun 6, 7:00 PM EDTSpecial Marine WarningPHI45 min
Jun 6, 6:55 PM EDTSevere Thunderstorm WarningPHIChester50 min
Jun 6, 7:36 PM EDTSevere Thunderstorm WarningPHIDelaware39 min
Jun 6, 7:47 PM EDTTornado WarningPHIChester, Delaware, Montgomery28 min
Jun 5, 9:03 PM EDTSevere Thunderstorm WarningPHINew Castle42 min
Jun 6, 4:24 PM EDTSevere Thunderstorm WarningPHINew Castle66 min
Jun 6, 4:48 PM EDTSevere Thunderstorm WarningPHIKent, New Castle42 min
Jun 6, 5:20 PM EDTSevere Thunderstorm WarningPHISussex40 min

Nearby

Special Marine Warnings in New Jersey, 2002Every special marine warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.